Previous |  Up |  Next


Full entry | Fulltext not available (moving wall 24 months)      Feedback
porous medium equation; gradient system; fast diffusion; asymptotic behaviour; order preservation
We show that the Porous Medium Equation and the Fast Diffusion Equation, $\dot u-\Delta u^m=f$, with $m\in (0,\infty )$, can be modeled as a gradient system in the Hilbert space $H^{-1}(\Omega )$, and we obtain existence and uniqueness of solutions in this framework. We deal with bounded and certain unbounded open sets $\Omega \subseteq \mathbb R^n$ and do not require any boundary regularity. Moreover, the approach is used to discuss the asymptotic behaviour and order preservation of solutions.
[1] Barbu, V.: Nonlinear Differential Equations of Monotone Types in Banach Spaces. Springer Monographs in Mathematics Berlin, Springer (2010). MR 2582280 | Zbl 1197.35002
[2] Boussandel, S.: Global existence and maximal regularity of solutions of gradient systems. J. Differ. Equations 250 (2011), 929-948. DOI 10.1016/j.jde.2010.09.009 | MR 2737819 | Zbl 1209.47020
[3] Brézis, H.: Monotonicity Methods in Hilbert Spaces and Some Applications to Nonlinear Partial Differential Equations. Contrib. nonlin. functional Analysis. Proc. Sympos. Univ. Wisconsin, Madison Academic Press, New York (1971), 101-156 E. Zarantonello. MR 0394323 | Zbl 0278.47033
[4] Brézis, H.: Opérateurs Maximaux Monotones et Semi-Groupes de Contractions dans les Espaces de Hilbert. North-Holland Mathematics Studies Amsterdam-London: North-Holland Publishing Comp.; New York, American Elsevier Publishing Comp. (1973), French. MR 0348562 | Zbl 0252.47055
[5] Chill, R., Fašangová, E.: Gradient Systems---13th International Internet Seminar. Matfyzpress Charles University in Prague (2010).
[6] Cioranescu, I.: Geometry of Banach Spaces, Duality Mappings and Nonlinear Problems. Mathematics and Its Applications 62 Dordrecht, Kluwer Academic Publishers (1990). MR 1079061 | Zbl 0712.47043
[7] Galaktionov, V., Vázquez, J. L.: A Stability Technique for Evolution Partial Differential Equations. A Dynamical Systems Approach. Progress in Nonlinear Differential Equations and Their Applications 56 Boston, MA: Birkhäuser (2004). MR 2020328 | Zbl 1065.35002
[8] Otto, F.: The geometry of dissipative evolution equations: the porous medium equation. Commun. Partial Differ. Equations 26 (2001), 101-174. DOI 10.1081/PDE-100002243 | MR 1842429 | Zbl 0984.35089
[9] Pazy, A.: The Lyapunov method for semigroups of nonlinear contractions in Banach spaces. J. Anal. Math. 40 (1981), 239-262. DOI 10.1007/BF02790164 | MR 0659793 | Zbl 0507.47042
[10] Souplet, P.: Geometry of unbounded domains, Poincaré inequalities and stability in semilinear parabolic equations. Commun. Partial Differ. Equations 24 (1999), 951-973. DOI 10.1080/03605309908821454 | MR 1680893 | Zbl 0926.35064
[11] Vázquez, J. L.: The Porous Medium Equation, Mathematical Theory. Oxford Mathematical Monographs; Oxford Science Publications Oxford University Press (2007). MR 2286292 | Zbl 1107.35003
[12] Ziemer, W. P.: Weakly Differentiable Functions. Sobolev Spaces and Functions of Bounded Variation. Graduate Texts in Mathematics 120 Springer (1989). MR 1014685 | Zbl 0692.46022
Partner of
EuDML logo